Split skin on hands and fingers

Post your questions regarding elderly/older skin here.

Moderator: talkhealth

Locked
3 posts
Guest Posts
Posts: 574
Joined: Wed Sep 07, 2016 4:12 pm
Quote

by Guest Posts on Wed Mar 11, 2020 11:08 am

Split skin on hands and fingers

I suffer from dry skin on my hands and fingers and also split skin on my hands and fingers which seems never ending. I have been prescribed Diprobase cream emollient and I also use O’Keeffe’s working hands hand cream. I wear cotton gloves and/or nitrile gloves almost all the time yet these measures do not prevent split skin and dryness on my hands and in between my fingers.

My question is - are there any other measures I can take to prevent these very bad split fingers and hands which is very painful until they heal over, I would add that I also suffer from bad Raynaud's Syndrome to my hands which is an aggravating factor.

Thank you, Brian
talkhealth team on behalf of a guest visitor

User avatar
Dr Anton Alexandroff
Posts: 368
Joined: Tue Sep 18, 2012 9:11 am
Quote

by Dr Anton Alexandroff on Thu Mar 12, 2020 6:54 pm

Re: Split skin on hands and fingers

Dear Brian,

Thank you for your question. I am sorry to hear about your skin problem!

It sounds like you have dermatitis. Ask you dermatologist or GP to prescribe you steroid ointment such as Betnovate ointment.

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/on ... ndroff.php

Old and Tired
Posts: 1
Joined: Thu Nov 05, 2015 12:34 am
Quote

by Old and Tired on Thu Mar 12, 2020 7:30 pm

Re: Split skin on hands and fingers

Dear Dr Alexandroff

Thank you for your advice. I have made an appointment to see my GP to discuss my problem and to ask him to prescribe Betnovate ointment or another suitable steroid ointment.

Kind regards.

Brian Mason

Locked
3 posts